Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
|jensfers - Sun Feb 24, 2008 2:40 pm|
I am 37 yo fe with labile hypertension, tachycardia for about 5 years. Current heart rate -70s thru 120, BP 116/78 thru 210/120, constant fluctuation, not matching activity/stress. Felt worse last summer: heart pounding, dizzy spells, shaky, nervous, insomnia, headaches, fatigue. I was put on 25mg Toporol XL, it didn't help much. I got really dizzy and almost passed out at work mid Jan. 07, my family doctor's impression: poss arrhythmia, PSVT, pheochromocytoma? Toporol increased 50mg/day. Since then, I have daily flushing of cheeks, nose, under chin, anorexia, feeling hot, heavy perspiring, periods of extreme thirst and frequent urination, slight nose bleeds.
On Feb. 7 I had a grand-mal seizure at work, sitting in my chair, witnessed by RN coworkers. It lasted 2.5 minutes, I was blue and not breathing during seizure nor afterwards until I got a rescue breath. Brought by ambulance to ER. Labs values flagged as abnormal were: CO2 -14, Creatinin 1.3, RBC 5.88, HGB 16.8, HCT 50.3, RDW 14.7, Platelet 462, Monocyte 1.1. Brain CT normal, chest x-ray show heart and lungs normal. Impression: ortho hypotension, dehydration, UTI. Dehydration didn't make sense with the amount of water I always drink. Now I have constant "waves" dizziness, nausea, increased weight loss, more facial hair growth, feel disoriented, loss for words, overall discomfort, especially trunk, leg cramps. I've started baby ASA daily to help thin my blood.
Where do I go from here? Family doc, cardiologist, endocrinologist or will it get better by itself? Can this be a sign of something life threatening?
|jensfers - Sat Mar 01, 2008 11:23 am|
Some other things that have happened since I have written this post. I have been told by nurses at work that my facial flushing is the classic textbook "butterfly" rash, and encouraed me to do Lupus research. I was surprised to read Lupus can cause genital lesions like those of herpes herpes. In 2006, I had an outbreak my gyn was convinced was herpes, with fever and kidney pain, but my herpes blood tests came back negative. I was diagnosed with gastroparesis in 2002, with no reason as to the cause. I also read that Lupus can cause this. Could I have had Lupus for years and now getting worse? I've been so tired, hurting everywhere- especially joints and where my liver is, and my brain and memory are still foggy. Thanks. Jen
|Dr. A. Madia - Sun Mar 02, 2008 6:57 am|
You have been having widely fluctuating blood pressure. plus, heart pounding, dizziness, shakiness, headache and fatigue, excess facial hair.
Then on Feb 7 you had a 'grand mal' which could acually be a syncope or a stokes-adams. All these features if one correlates the possibility to be ruled out is Pheochromocytoma.
You must contact a cardiologist jointly with an endocrinologist.
|jensfers - Mon Mar 03, 2008 10:11 am|
Thank you so much for your relpy. I will make the appointments you recommend. I spoke to a cardiac surgeon and good friend who reviewed my records from the seizure, and has agreed with you regarding the pheo, or mentioned Lupus since I have been told I have a "butterfly rash", and have had other symptoms have come up. Upon doing research, I have remembered past unexpained problems - an outbreak of genital lesions, fever, kidney pain, which my gyn had told me was a new onset of herpes, but the blood tests confirmed I never had herpes. No one could tell me why this happened (2006). In 2002, I was diagnosed with gastroparesis, but no one could figure out why, they tested me for diabetes. I sometimes get sores in my mouth, which makes me wonder, was this all something auto-immune?
I will let you know what my tests show. This is a pic of my "butterfly rash":
|Dr. A. Madia - Tue Mar 04, 2008 9:06 am|
Looking at the rash, Lupus does need to be ruled out.
Thanks for posting the illustration!
|jensfers - Tue Mar 04, 2008 10:07 am|
Thank you Dr. Madia,
It helps to calm my nerves to talk to you while awaiting my appointments. I will keep you updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.